I have been using Aviane 28 birth control pills regularly for four months now. I take it on time everyday and have not been on antibiotics. My boyfriend and I have had sex and use a condom in addition to me being on the pill. However, there was one time we did not use a condom and he did not ejaculate inside of me. I realize my chances of being pregnant are very slim. However, about one week before my inactive pills this month, I started having brown discharge or spotting. It started very lightly and increased as I got into the week of inactive pills. During my "period" week, I got the typical cramps and a period-like discharge. However, although I realized that this could be old blood, I assumed that eventually red blood would come to indicate that I was on my period. This never happened which makes me concerned and confused. Was this my period or did I miss it? Like I said, this is only my fourth month on birth control pills so maybe my body is still getting use to it? On about Saturday of the inactive week the discharge came to a normal stop. Unfortunately, for the last few days I have felt incredibly bloated and my stomach has felt tight. I don't know if this is related at all but I definitely am becoming stressed out about the abnormal period and constant stomach discomfort. Please let me know if this brown discharge could be considered my period and if that is normal. Thanks for your help.